Tornadoes · United States · Alabama · 2006

F0 tornado, Lafayette, Alabama, November 15, 2006

This F0 tornado ran 0.2 miles across Chambers County on November 15, 2006, touching down at 12:02 PM CST and reaching 75 yards wide. It killed nobody, and did $50,000 of property damage.

The rating scale

Tracks are drawn in the color of the rating. The Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. F040 to 72 mphthis tornado

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. F173 to 112 mph

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. F2113 to 157 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. F3158 to 206 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. F4207 to 260 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. F5261 to 318 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
F0
Date
November 15, 2006
Touchdown
12:02 PM CST (18:02 UTC)
Path length
0.2 miles (0.3 km)
Path width
75 yards (69 m)
Deaths
0
Injuries
0
Property damage
$50,000
County
Chambers County
Touchdown point
32.910, -85.400
Lift-off point
32.920, -85.400
Record number
1045

What the Weather Service recorded

A strong storm system brought severe weather and heavy rainfall to much of Central Alabama.

The tornado briefly touched down about three-quarters of a mile north of Lafayette. Numerous large trees were knocked onto a home at the intersection of US 431 and State Highway 77. Several sheds were destroyed and a large trailer was blown over.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

22 minutes of warning. NWS BMX issued a tornado warning for this county at 17:40 UTC, 22 minutes before the tornado touched down, in force until 18:45 UTC.

The county was under a tornado watch, issued at 15:58 UTC and running to 21:29 UTC.

Issued (UTC)ExpiredProductOffice
14:00 UTC20:26 UTCWind AdvisoryBMX
15:58 UTC21:29 UTCTornado WatchBMX
17:09 UTC21:15 UTCFlash Flood WarningBMX
17:40 UTC18:45 UTCTornado WarningBMX
21:18 UTC00:30 UTCFlash Flood WarningBMX

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a Slight Risk, with a 0.10 chance of a tornado within 25 miles. The outlook in force was issued at 16:29 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before the tornado touched down at Nov 15, 11:40 AM CST, 22 minutes earlier.

Area forecast discussion, Nov 15, 11:40 AM CST, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1140 AM CST WED NOV 15 2006

.UPDATE...WEATHER AND AVIATION DISCUSSION.

&&

.UPDATE...ACTIVE STORM SYSTEM MOVING ACROSS THE AREA.  TORNADO
WATCHES REMAIN IN EFFECT.  WILL START TO TRIM BACK PORTIONS OF
WATCHES DURING THE AFTERNOON.  ACTUAL FRONT IS BACK IN MISSISSIPPI...
WITH SHOWERS/THUNDERSTORMS WELL IN ADVANCE OF THE FRONT.

&&

.AVIATION...DISCUSSION FOR 18Z TAFS.

ACTIVE WEATHER PERIOD ACROSS THE AREA.  SEVERE WEATHER WATCHES
REMAIN IN EFFECT.  IFR/MVFR CONDITIONS CAN BE EXPECTED THROUGH
03Z WITH NUMEROUS SHOWERS/THUNDERSTORMS...CEILINGS BELOW 1000 FEET.
DAMAGING WINDS/ISOLATED TORNADOES POSSIBLE.  WINDS 20 TO 30 MPH WITH
GUSTS TO 35 MPH CAN BE EXPECTED.  AFTER 03Z...SHOWERS/THUNDERSTORMS
WILL BE SHIFTING EAST...EXPECT ISOLATED SHOWERS WITH CEILINGS 1000 TO
2000 FEET.

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
AL...NONE.

&&

KSL
Hazardous weather outlook, Nov 14, 8:25 PM CST, 15 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
825 PM CST TUE NOV 14 2006

ALZ011>015-017>050-160230-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
825 PM CST TUE NOV 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY
THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

ON WEDNESDAY...THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS
INCLUDING DAMAGING STRAIGHT LINE WINDS AND POSSIBLY A FEW TORNADOES.
A LINE OF THUNDERSTORMS IS EXPECTED TO DEVELOP AHEAD OF A COLD
FRONT...AND ARRIVE IN WEST CENTRAL ALABAMA BY 8 AM. THIS
LINE OF THUNDERSTORMS IS EXPECTED TO REACH THE INTERSTATE 65 CORRIDOR
BETWEEN 10 AM AND 1 PM AND EXIT THE STATE BY 6 PM.  HOWEVER...
ISOLATED STRONG TO SEVERE THUNDERSTORMS MAY DEVELOP AHEAD OF THE MAIN
LINE ASSOCIATED WITH THE COLD FRONT.

WHILE THERE IS SOME QUESTION AS TO HOW UNSTABLE THE AIRMASS WILL
BECOME OVER CENTRAL ALABAMA...SEVERE STORMS WITH WINDS NEAR 70 MPH
AND A FEW TORNADOES ARE POSSIBLE FROM 8 AM THROUGH 6 PM. AT THIS
TIME...THE BEST CHANCE FOR SEVERE STORMS WILL BE FOR AREAS SOUTH OF
A LINE FROM CARROLLTON TO BIRMINGHAM...TO HEFLIN.  HOWEVER...STRONG
TO SEVERE STORMS MAY ALSO BE POSSIBLE FARTHER TO THE NORTH.

IN ADDITION TO THE THREAT OF SEVERE STORMS...CONDITIONS WILL BECOME
BREEZY WEDNESDAY MORNING. SUSTAINED WIND SPEEDS OF 15 TO 25 MPH WILL
BE POSSIBLE WITH OCCASIONAL GUSTS UP TO 35 MPH.

HEAVY RAINFALL WILL ALSO BE A THREAT WITH THIS SYSTEM. RAINFALL
AMOUNTS OF 1 TO 2 INCHES WITH ISOLATED HIGHER AMOUNTS WILL BE
POSSIBLE. ALTHOUGH WIDESPREAD FLOODING IS NOT ANTICIPATED AT THIS
TIME...LOCALIZED FLOODING MAY BECOME PROBLEMATIC DUE TO CLOGGED
DRAINAGE AREAS FROM FALLING LEAVES.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL
LIKELY BE NECESSARY ON WEDNESDAY.

12/SIRMON

In the hours before

Local storm report, Nov 15, 11:03 AM CST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1103 AM CST WED NOV 15 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1055 AM     FLASH FLOOD      MONTGOMERY              32.35N 86.28W
11/15/2006                   MONTGOMERY         AL   LAW ENFORCEMENT

            PERRY ROAD BETWEEN FELDER AND I-85 IN MONTGOMERY
            COMPLETELY FLOODED...CARS FLOATING WITH ONE CAR
            UNDERWATER.

&&

DCW
Special weather statement, Nov 15, 11:07 AM CST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1107 AM CST WED NOV 15 2006

ALZ013>015-151730-
FAYETTE-WALKER-WINSTON-
1107 AM CST WED NOV 15 2006

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR FAYETTE...WALKER AND
WINSTON COUNTIES UNTIL 1130 AM CST...

...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM APPROACHING
THUNDERSTORMS...

AT 1106 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS FROM ADDISON TO 5 MILES EAST OF BERRY...MOVING
EAST AT 45 MPH.

THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR
BERRY...ARLEY...ADDISON...OAKMAN...JASPER...CURRY...PARRISH AND
TUTWILER THROUGH 1130 AM CST.

THE PRIMARY THREATS ARE STRONG GUSTY WINDS OF 35 TO 45 MPH AND MINOR
FLOODING. STRONG WINDS WILL BREAK OFF SMALL TREE LIMBS AND BLOW
AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS.
PONDING OF WATER ON ROADWAYS...FLOODING OF LOW-LYING AREAS...RISING
WATER ALONG CREEKS AND FLOODED UNDERPASSES ARE POSSIBLE. REMEMBER.
TAKE ACTION TO PROTECT YOURSELF. SEEK SHELTER IN A SUBSTANTIAL
ENCLOSED BUILDING ON HIGH GROUND. IF OUTDOORS AND NO SUBSTANTIAL
SHELTER IS AVAILABLE.... TAKE SHELTER IN AN AUTOMOBILE...AVOID LOW
LYING AREAS. NEVER DRIVE ACROSS ROADWAYS WITH WATER FLOWING OVER THEM
OR...COVERED WITH WATER OF UNKNOWN DEPTH.

JD/81
Local storm report, Nov 15, 11:16 AM CST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1116 AM CST WED NOV 15 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 AM     TSTM WND DMG     2 W REFORM              33.38N 88.05W
11/15/2006                   PICKENS            AL   EMERGENCY MNGR

            SEVERAL TREES DOWN JUST WEST OF REFORM.

&&

DCW
Special weather statement, Nov 15, 11:22 AM CST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1122 AM CST WED NOV 15 2006

ALZ045-151815-
MACON-
1122 AM CST WED NOV 15 2006

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR MACON COUNTY UNTIL 1215 PM
CST...

...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM AN APPROACHING
THUNDERSTORM...

AT 1121 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BAND OF THUNDERSTORMS OVER WESTERN MACON COUNTY...MOVING EAST AND
NORTHEAST AT 25 MPH.

THESE THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR FRANKLIN...
TUSKEGEE...NOTASULGA AND SOCIETY HILL THROUGH 1215 PM CST.

THE PRIMARY THREAT IS STRONG GUSTY WIND OF 35 TO 45 MPH. WINDS OF
THIS MAGNITUDE WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND
UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. IF WEATHER
PERMITS...SECURE LOOSE ARTICLES BEFORE THE STORMS ARRIVE.

61
Special weather statement, Nov 15, 11:36 AM CST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1136 AM CST WED NOV 15 2006

ALZ015-023-151800-
TUSCALOOSA-WALKER-
1136 AM CST WED NOV 15 2006

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR TUSCALOOSA AND WALKER
COUNTIES UNTIL NOON CST...

...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM APPROACHING
THUNDERSTORMS...

AT 1131 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS FROM CURRY TO 12 MILES WEST OF FOSTERS...MOVING
EAST AT 35 MPH.

THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR
PARRISH...JASPER...SAMANTHA...CURRY...NORTHPORT...CORDOVA...
TUSCALOOSA AND TUTWILER THROUGH NOON CST.

THE PRIMARY THREATS ARE STRONG GUSTY WINDS OF 35 TO 45 MPH AND MINOR
FLOODING. STRONG WINDS WILL BREAK OFF SMALL TREE LIMBS AND BLOW
AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS.
PONDING OF WATER ON ROADWAYS...FLOODING OF LOW-LYING AREAS...RISING
WATER ALONG CREEKS AND FLOODED UNDERPASSES ARE POSSIBLE. REMEMBER.
TAKE ACTION TO PROTECT YOURSELF. SEEK SHELTER IN A SUBSTANTIAL
ENCLOSED BUILDING ON HIGH GROUND. IF OUTDOORS AND NO SUBSTANTIAL
SHELTER IS AVAILABLE.... TAKE SHELTER IN AN AUTOMOBILE...AVOID LOW
LYING AREAS. NEVER DRIVE ACROSS ROADWAYS WITH WATER FLOWING OVER THEM
OR...COVERED WITH WATER OF UNKNOWN DEPTH.

JD/81
Local storm report, Nov 15, 11:57 AM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1157 AM CST WED NOV 15 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1125 AM     TSTM WND DMG     1 S DADEVILLE           32.82N 85.77W
11/15/2006                   TALLAPOOSA         AL   EMERGENCY MNGR

            DAMAGE TO A STRUCTURE AT 1479 LOVELADY ROAD JUST SOUTH OF
            DADEVILLE.

&&

DCW

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Peachtre/Fal Fld, GA (KFFC), 12:00Z

6.0 hours before the tornado, 98 km from the path. November 15, 2006.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2006-11-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 0 joules per kilogram, CIN -91776, lifted condensation level 646 meters above ground. Wind barbs in knots down the right edge.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2006-11-15The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 232 square meters per square second, 0 to 6 km bulk shear 42 knots.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
-91776 J/kg
Surface CAPE
0 J/kg
Mixed-layer LCL
646 m above ground
0-6 km bulk shear
42 kt
0-1 km bulk shear
35 kt
0-1 km storm-relative helicity
232 m²/s²
0-3 km storm-relative helicity
252 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0
0-3 km lapse rate
3.7 K/km

Open this sounding in Storm Lab

Peachtre/Fal Fld, GA (KFFC), 00:00Z

6.0 hours after it, 98 km from the path. November 16, 2006.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2006-11-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 0 joules per kilogram, CIN -38415, lifted condensation level 783 meters above ground. Wind barbs in knots down the right edge.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2006-11-16The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 411 square meters per square second, 0 to 6 km bulk shear 73 knots.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
-38415 J/kg
Surface CAPE
0 J/kg
Mixed-layer LCL
783 m above ground
0-6 km bulk shear
73 kt
0-1 km bulk shear
35 kt
0-1 km storm-relative helicity
411 m²/s²
0-3 km storm-relative helicity
530 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0
0-3 km lapse rate
4.5 K/km

Open this sounding in Storm Lab

The surface observations

La_grange (LGC), 32 km from the path, in the two hours either side.

Time (UTC)Temp (°F)Dew point (°F)WindGust (kt)Pressure (mb)Weather
16:20 UTC62.662.6150° 10 kt1003.7
16:40 UTC62.662.6150° 11 kt1003.7
17:00 UTC62.662.6150° 8 kt1003.4
17:20 UTC62.662.6140° 9 kt1002
17:40 UTC62.662.6140° 9 kt1001.7
18:00 UTC62.662.6140° 9 kt151001
18:20 UTC62.662.6140° 11 kt1000.7
18:40 UTC62.662.6140° 11 kt191000.3
19:00 UTC62.662.6150° 11 kt151000
19:20 UTC62.662.6130° 7 kt1000
19:40 UTC62.662.6120° 7 kt999
20:00 UTC62.662.6270° 15 kt191001

From the Iowa Environmental Mesonet's archive of airport observations.

What was reported nearby

Local storm reports within 60 km of the path, in the three hours either side.

Time (UTC)ReportWhereCountyRemark
16:30 UTCTSTM WND DMG6 Nnw TallasseeElmore, ALSIGNIFICANT STRUCTURAL DAMAGE TO A TWO STORY HOME...SHIFTED ON FOUNDATION. NUMEROUS TREES DOWN SOME ON MOBILE HOMES. TIME ESTIMATED. POSSIBLE TORNADO.
16:30 UTCFLASH FLOOD18 W AuburnTallapoosa, ALMOSS FLAT ROAD AND HAYES MILL ROAD IN THE REELTOWN AREA CLOSED DUE TO FLOODING FROM HEAVY RAINFALL.
16:30 UTCFLASH FLOOD9 N Alexander CityTallapoosa, ALTWO RURAL COUNTY ROADS - RED BARN ROAD AND HAVEN PLACE - CLOSED DUE TO FLOODING FROM HEAVY RAINFALL.
17:05 UTCTSTM WND DMG5 Ne EclecticElmore, ALTREES AND POWER LINES DOWN ON AL HWY 50 JUST SOUTH OF LAKE MARTIN. POSSIBLE TORNADO.
17:08 UTCTORNADO 15 Ene EclecticElmore, ALSIGNIFICANT DAMAGE TO A ROOF ON TWO STORY BRICK HOME. ROOF LIFTED OFF ONE END AND LARGE WOODEN CARPORT COMPLETELY BLOWN AWAY. NUMEROUS LARGE TREES SNAPPED AND BLOWN DOWN. TOTAL PATH LENGTH 5 MILES LONG AND 100 YARDS WIDE
17:11 UTCTORNADO 04 Nne Tallapoosa CityTallapoosa, ALDAMAGE TO TWO MOBILE HOMES. SEVERAL METAL SHEDS DESTROYED AND LARGE TREE BLOWN DOWN. TOTAL PATH LENGTH 100 YARDS AND 25 YARDS WIDE.
17:25 UTCTSTM WND DMG1 S DadevilleTallapoosa, ALDAMAGE TO A STRUCTURE AT 1479 LOVELADY ROAD JUST SOUTH OF DADEVILLE.
17:38 UTCFLASH FLOODAuburnLee, ALSTREET FLOODING IN AUBURN AND OPELIKA.
18:02 UTCTORNADO 11 N LafayetteChambers, ALNUMEROUS LARGE TREES ON HOME AT INTERSECTION OF US 431 AND AL HWY 77. LARGE HORSE TRAILER BLOWN OVER AND SEVERAL SHEDS DESTROYED.
18:20 UTCTSTM WND DMGLafayetteChambers, ALTREES ON HOMES AND ROOF DAMAGE IN NORTH LAFAYETTE AT INTERSECTION OF US 431 AND AL HWY 77. POSSIBLE TORNADO.
18:29 UTCTSTM WND DMGLafayetteChambers, ALSERVICE STATION DAMAGED AND STORAGE SHED DESTROYED. POSSIBLE TORNADO.
18:30 UTCFLASH FLOODRoanokeRandolph, ALSATTERWHITE STREET CLOSED DUE TO FLOODING FROM HEAVY RAINFALL.
19:05 UTCFUNNEL CLOUD1 S AuburnLee, ALFUNNEL CLOUD REPORTED BETWEEN MILE MARKER 51 AND 54 ON I-85...NEAR THE MACON COUNTY LINE.
19:15 UTCFLASH FLOODAuburnLee, ALFOUR STREETS CLOSED DUE TO FLOODING FROM HEAVY RAINFALL.

From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.

This ground now

The live radar over the trackEvery 2006 tornado in AlabamaEvery tornado in Alabama since 1950Warnings in force in Alabama nowThe forecast where you are

The other tornadoes of November 15, 2006

27 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
November 151:55 AM CSTF2Saint Helena Parish, LA6.010012$500,000
November 152:30 AM CSTF3Lamar, MS13.05006$1.5 million
November 152:50 AM CSTF2Washington Parish, LA to MS22.24401$690,000
November 153:31 AM CSTF3Jones, MS15.98501$1.9 million
November 153:40 AM CSTF1Jones, MS0.8150
November 153:50 AM CSTF1Lamar, MS1.070$100,000
November 154:57 AM CSTF1Greene, MS4.5300$750,000
November 155:07 AM CSTF1Plaquemines Parish, LA0.535$10,000
November 155:44 AM CSTF1Washington, AL7.8300$750,000
November 156:22 AM CSTF1Jackson, MS0.535$50,000
November 158:48 AM CSTF0Baldwin, AL1.150$50,000
November 159:09 AM CSTF1Baldwin, AL1.3150$100,000
November 159:55 AM CSTF1Montgomery, AL5.9250$150,000
November 1510:25 AM CSTF2Montgomery, AL6.82506$500,000
November 1510:40 AM CSTF1Elmore, AL1.6150$25,000
November 1511:02 AM CSTF1Elmore, AL5.2100$30,000
November 1511:11 AM CSTF0Tallapoosa, AL0.125$15,000
November 1511:30 AM CSTF2Covington, AL15.8300$1.0 million
November 1511:53 AM CSTF0Coffee, AL3.01502$350,000
November 1512:12 PM CSTF2Pike, AL19.8650$507,000
November 1512:53 PM CSTF0Barbour, AL0.150$10,000
November 153:00 PM ESTF1Chattahoochee, GA1.51509$501,000
November 152:38 PM CSTF1Henry, AL3.6100$150,000
November 1510:51 PM ESTF1Gaston, NC0.130$50,000
November 1511:15 PM ESTF0Lincoln, NC0.130
November 1511:22 PM ESTF2Lincoln, NC1.030
November 1511:45 PM ESTF1Iredell, NC6.04011$110,000

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.